Alert archive / Iowa / Red Flag Warnings in 2025

Red Flag Warning 3, NWS Des Moines, IA

March 14, 202537 counties in Iowa

NWS Des Moines, IA issued this red flag warning at Mar 14, 2025, 3:14 AM CDT for 37 counties in Iowa. It took effect at Mar 14, 2025, 1:00 PM CDT. It was in force for 7 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 14, 2025, 3:14 AM CDT (08:14 UTC)
In effect from
Mar 14, 2025, 1:00 PM CDT
Expired
Mar 14, 2025, 8:00 PM CDT
In force
7 hr
Issued by
NWS Des Moines, IA
All 37 counties

Adair County, IA, Adams County, IA, Appanoose County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Cerro Gordo County, IA, Clarke County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Franklin County, IA, Grundy County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 30 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 14, 4:09 PM CDTHAIL 11 N Bridgewater, IA
Mar 14, 4:15 PM CDTHAIL 12 W Murray, IADime-quarter sized hail.
Mar 14, 4:20 PM CDTHAIL 1.5Adair, IArelayed via broadcast media.
Mar 14, 4:44 PM CDTHAIL 0.753 E Winterset, IAReport from mPING: Dime (0.75 in.).
Mar 14, 4:50 PM CDTHAIL 0.51 S Van Meter, IAReport from mPING: Half-inch (0.50 in.).
Mar 14, 4:51 PM CDTHAIL 0.751 Sw Van Meter, IAReport from mPING: Dime (0.75 in.).
Mar 14, 4:53 PM CDTTSTM WND GST 622 Ene Lamoni, IA
Mar 14, 4:54 PM CDTTSTM WND GST 712 Ene Lamoni, IA
Mar 14, 4:57 PM CDTHAIL 0.51 E Windsor Heights, IAReported by General Public.
Mar 14, 4:58 PM CDTHAIL 0.71 W Waukee, IAPea to dime sized hail.
Mar 14, 5:00 PM CDTHAIL 1Windsor Heights, IA
Mar 14, 5:01 PM CDTHAIL 0.752 E Urbandale, IAReport from mPING: Dime (0.75 in.).
Mar 14, 5:04 PM CDTHAIL 0.52 E Johnston, IAReport from mPING: Half-inch (0.50 in.).
Mar 14, 5:05 PM CDTHAIL 11 Ene Urbandale, IA
Mar 14, 5:07 PM CDTHAIL 0.252 Nne Osceola, IA
Mar 14, 5:07 PM CDTHAIL 0.54 Sw Granger, IAReport from mPING: Half-inch (0.50 in.).
Mar 14, 5:21 PM CDTTSTM WND GST 63Des Moines Int Airport, IA
Mar 14, 5:22 PM CDTTSTM WND DMGOsceola, IATree down blocking the road.
Mar 14, 5:23 PM CDTHAIL 0.75Woodward, IAReport from mPING: Dime (0.75 in.).
Mar 14, 5:27 PM CDTTSTM WND DMG2 S Menlo, IAsemi that was blown over on I80 at the 86 mile marker near Menlo.
Mar 14, 5:28 PM CDTTSTM WND GST 702 S Menlo, IA
Mar 14, 5:29 PM CDTTSTM WND GST 624 S New Virginia, IAmeasured by personal weather station.
Mar 14, 5:34 PM CDTHAIL 0.53 Ne Napier, IAReport from mPING: Half-inch (0.50 in.).
Mar 14, 5:34 PM CDTHAIL 12 W Ames, IA
Mar 14, 5:34 PM CDTHAIL 13 Wnw Ames, IA
Mar 14, 5:34 PM CDTHAIL 1.53 Wnw Ames, IA
Mar 14, 5:35 PM CDTHAIL 0.753 W Ames, IAReport from mPING: Dime (0.75 in.).
Mar 14, 5:36 PM CDTHAIL 13 W Ames, IAReport from mPING: Quarter (1.00 in.).
Mar 14, 5:37 PM CDTTSTM WND DMGKnoxville, IAPower poles snapped off in Knoxville - time estimated.
Mar 14, 5:38 PM CDTHAIL 1Perry, IA
Mar 14, 5:40 PM CDTTSTM WND GST 601 S Ackworth, IA60 mph wind gusts reported by 4 spotters from Ackworth to Martinsdale.
Mar 14, 5:43 PM CDTHAIL 0.883 W Ames, IA
Mar 14, 5:45 PM CDTHAIL 13 W Gilbert, IAReport from mPING: Quarter (1.00 in.).
Mar 14, 5:47 PM CDTTSTM WND DMG1 Ene Urbandale, IABranches 1 to 1.5 inch diameter torn from trees by wind gusts.
Mar 14, 5:50 PM CDTTSTM WND DMG1 Ene Saylorville, IADamage to wooden privacy fence. Time estimated.
Mar 14, 5:50 PM CDTTSTM WND DMG1 Ese Saylorville, IA40 ft tall pine tree blown over in the 6600 block of NE 8th Ct. Estimated winds of 65-75 mph.
Mar 14, 5:50 PM CDTTSTM WND GST 601 W Monroe, IATrained spotter estimated wind gust 60 mph.
Mar 14, 5:51 PM CDTTSTM WND GST 652 Sw Pleasant Hill, IA
Mar 14, 5:52 PM CDTTSTM WND DMG2 Ese Des Moines Int Ai, IALarge tree blown over onto a house causing damage to the house. Time estimated.
Mar 14, 5:52 PM CDTTSTM WND GST 63Des Moines Int Airport, IA
Mar 14, 5:56 PM CDTTSTM WND GST 722 Wnw Pleasant Hill, IA
Mar 14, 6:00 PM CDTTSTM WND DMGPrairie City, IAbarn missing roof - delayed report, time estimated by radar.
Mar 14, 6:00 PM CDTTSTM WND GST 593 Ssw Prairie City, IATime estimated from radar. From Neal Smith RAWS station.
Mar 14, 6:00 PM CDTTSTM WND GST 641 Wsw Carlisle, IATrained spotter report measured wind gust using hand-held anemometer.
Mar 14, 6:00 PM CDTHAIL 0.257 E Fraser, IA
Mar 14, 6:02 PM CDTTSTM WND GST 562 Nnw Ankeny, IAMeasured via personal weather station.
Mar 14, 6:02 PM CDTTSTM WND GST 582 Se Newton, IA
Mar 14, 6:03 PM CDTTSTM WND DMG2 Sw Swan, IAoverturned semi.
Mar 14, 6:03 PM CDTHAIL 13 W Gilbert, IAReport from mPING: Quarter (1.00 in.).
Mar 14, 6:12 PM CDTTSTM WND GST 642 Se Newton, IA
Mar 14, 6:12 PM CDTTSTM WND GST 643 Sw Webster City, IA
Mar 14, 6:18 PM CDTTSTM WND DMGStratford, IATree fell on a power line in Stratford - time estimated.
Mar 14, 6:24 PM CDTTSTM WND GST 532 E Colo, IAPersonal weather station report of 53 mph wind gust.
Mar 14, 6:28 PM CDTTSTM WND GST 673 Wnw Fremont, IA
Mar 14, 6:40 PM CDTTSTM WND DMG1 Ene Newton, IADamage to a store sign. Time estimated.
Mar 14, 6:44 PM CDTTSTM WND GST 714 Se Kirkville, IA
Mar 14, 6:45 PM CDTTSTM WND DMG3 Wsw Malcom, IA2 semis blown over.
Mar 14, 6:45 PM CDTTSTM WND DMG6 N Malcom, IA
Mar 14, 6:55 PM CDTNON-TSTM WND DMGMoulton, IARoof blown off a machine shed. Time estimated.
Mar 14, 7:08 PM CDTTSTM WND GST 582 Sw Hampton, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.2 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2025-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2025-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2251 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

740 
WWUS83 KDMX 140814
RFWDMX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Des Moines IA
314 AM CDT Fri Mar 14 2025

...Critical Fire Weather Conditions this Afternoon and Early 
Evening over much of Southern, Central, and Eastern Iowa...

.Very warm conditions with near record highs, strong and gusty
south to southeast winds, and drier air coupled with dry fuels 
will create critical fire weather conditions by this afternoon. 

IAZ038-039-049-050-060>062-072>075-081>086-092>097-141700-
/O.UPG.KDMX.FW.A.0002.250314T1800Z-250315T0100Z/
/O.NEW.KDMX.FW.W.0003.250314T1800Z-250315T0100Z/
Grundy-Black Hawk-Marshall-Tama-Polk-Jasper-Poweshiek-Madison-
Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-
Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis-
314 AM CDT Fri Mar 14 2025

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS FOR MUCH OF
SOUTHERN, CENTRAL, AND EASTERN IOWA...

The National Weather Service in Des Moines has issued a Red Flag
Warning, which is in effect from 1 PM this afternoon to 8 PM CDT
this evening. The Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Much of southern, central, and eastern Iowa

* WIND...Sustained winds of 20 to 30 mph with gusts of 35 to 50 
  mph will be common. 

* HUMIDITY...As low as 28 to 38 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

IAZ006-007-016-017-025>028-036-037-047-048-059-071-141700-
/O.NEW.KDMX.FW.W.0003.250314T1800Z-250315T0100Z/
Winnebago-Worth-Hancock-Cerro Gordo-Wright-Franklin-Butler-Bremer-
Hamilton-Hardin-Boone-Story-Dallas-Adair-
314 AM CDT Fri Mar 14 2025

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS
OF CENTRAL AND NORTHEAST IOWA...

The National Weather Service in Des Moines has issued a Red Flag
Warning, which is in effect from 1 PM this afternoon to 8 PM CDT
this evening. 

* AFFECTED AREA...Portions of central and northeast Iowa. 

* WIND...Sustained winds of 20 to 35 mph with gusts of 35 to 45 
  mph will be common. 

* HUMIDITY...As low as 30 to 35 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines

Small
2 follow-up statements
433 
WWUS83 KDMX 141632
RFWDMX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Des Moines IA
1132 AM CDT Fri Mar 14 2025

...Critical Fire Weather Conditions this Afternoon and Early
Evening over much of Southern, Central, and Eastern Iowa...

.Very warm conditions with near record highs, strong and gusty
south to southeast winds, and drier air coupled with dry fuels
will create critical fire weather conditions by this afternoon.

IAZ006-007-016-017-025>028-036>039-047>050-059>062-071>075-
081>086-092>097-150045-
/O.CON.KDMX.FW.W.0003.250314T1800Z-250315T0100Z/
Winnebago-Worth-Hancock-Cerro Gordo-Wright-Franklin-Butler-Bremer-
Hamilton-Hardin-Grundy-Black Hawk-Boone-Story-Marshall-Tama-
Dallas-Polk-Jasper-Poweshiek-Adair-Madison-Warren-Marion-Mahaska-
Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-
Wayne-Appanoose-Davis-
1132 AM CDT Fri Mar 14 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF CENTRAL AND
NORTHEAST IOWA...

* AFFECTED AREA...Portions of central and northeast Iowa.

* WIND...Sustained winds of 20 to 35 mph with gusts of 35 to 45 
  mph will be common.

* HUMIDITY...As low as 30 to 35 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$


For more information from the National Weather Service visit https://weather.gov/desmoines
240 
WWUS83 KDMX 150032
RFWDMX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Des Moines IA
732 PM CDT Fri Mar 14 2025

IAZ006-007-016-017-025>028-036>039-047>050-059>062-071>075-
081>086-092>097-150145-
/O.EXP.KDMX.FW.W.0003.000000T0000Z-250315T0100Z/
Winnebago-Worth-Hancock-Cerro Gordo-Wright-Franklin-Butler-Bremer-
Hamilton-Hardin-Grundy-Black Hawk-Boone-Story-Marshall-Tama-
Dallas-Polk-Jasper-Poweshiek-Adair-Madison-Warren-Marion-Mahaska-
Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-
Wayne-Appanoose-Davis-
732 PM CDT Fri Mar 14 2025

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR 
FOR Portions of Central Iowa...

Scattered rainfall, increasing humidity and lower winds are
leading to better fire weather conditions, therefore the Red Flag
Warning is allowed to expire at 8PM.

$$


For more information from the National Weather Service visit https://weather.gov/desmoines

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this red flag warning went out at Mar 14, 12:08 AM CDT, 3 hours 6 minutes earlier. Its key messages:

  • Strong spring system on Friday brings strong winds, fire weather concerns and the potential for severe thunderstorms. Damaging winds remain the main concern with some hail and minor tornado threats.
  • Gusty winds persist into Saturday, with light rain/snow chances (40-60%) primarily in the north and much colder temperatures.
  • Warmer into early next week with the next chance of precipitation by midweek.
Area forecast discussion, Mar 14, 12:08 AM CDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1208 AM CDT Fri Mar 14 2025

 ...Updated for the 06z Aviation Discussion...

.KEY MESSAGES...

- Strong spring system on Friday brings strong winds, fire
  weather concerns and the potential for severe thunderstorms.
  Damaging winds remain the main concern with some hail and
  minor tornado threats.

- Gusty winds persist into Saturday, with light rain/snow
  chances (40-60%) primarily in the north and much colder
  temperatures.

- Warmer into early next week with the next chance of
  precipitation by midweek.

&&

.DISCUSSION...
Issued at 356 PM CDT Thu Mar 13 2025

A relative calm before an active day or so across Iowa with a multi-
faceted spring storm expected to move into the central United
States on Friday. Plenty of sunshine across the state today
with a tightening pressure gradient and increasing southeast
winds as warm advection intensifies. This continues into tonight
with an initial push of some moisture on an increasing low
level jet. This may lead to a few showers along the eastern edge
of the forecast area overnight with the small surge of theta-e
advection, however most locations remain dry overnight.

The upper low ejects into the central Plains from the southern
Rockies on Friday morning before lifting into western Iowa by mid
evening.  Very strong southerly flow develops overnight and persists
into Friday as the surface low drops to around 975mb in southern
Nebraska by Monday afternoon.  Mixing increases during the day
although the HRRR seems a bit overzealous trying to mix out to 550mb
with 66kts at the top of the mixed layer.  More reasonable mixing
suggests 45kts or so at the top of the mixed layer and with being in
the warm sector and ongoing lift, the overall potential is not as
great as when compared to cold advection/subsidence events. The
current Wind Advisory appears sufficient to cover the expected winds
but have added a few counties on the northwest edge.  A discussion
for fire weather concerns is located below.

Regarding severe weather, the amount of mixing will have a big
impact on the potential mode of severe weather. The deeper mixing
would lower surface dewpoints and CAPE along with raising the LCL's.
This would continue to favor damaging straight line winds but
eliminate the tornado threat.  Less mixing and more moisture would
provide the inverse conditions with a greater tornado threat along
with the wind threat remaining.  Recent trends via the SPC HREF also
indicate an area of higher risk in west central Iowa just east of
the surface low and ahead of the approaching upper low where mid
level lapse rates are steep and may enhance convection and
severe potential. Once again, low level moisture will be the
main limiting factor in determining severe weather mode with
damaging winds remaining the main concern. Convection is
expected to begin in southwest to central Iowa around 3-4pm and
race north northeast at 50-60 mph in the strong southerly mean
wind, likely clearing the area by 9pm or so. A few lingering
showers remain possible near the core of the upper low as it
passes across central Iowa

Cold advection intensifies into late Friday night and Saturday as
strong northwest winds develop.  Wind headlines may be needed once
again in the northwest on Saturday with gusts approaching 45 mph in
the strong cold advection.  The wrap around precipitation has
trended a bit farther west but may still clip the far northwest with
some light rain or snow although any significant accumulations
appear to remain farther to the north and west.  Thereafter, there
is a quick warmup into early next week before another system impacts
the state towards the middle of next week.

&&

.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 1202 AM CDT Fri Mar 14 2025

VFR conditions ongoing and expected to continue into midday
Friday with just some mid or higher level clouds. Winds out of
the southeast do continue to increase through the night and more
so Friday with a period of LLWS overnight at all sites, but
then gusts reach 30 to 40 knots or more into Friday afternoon. Thunderstorms
are still expected to develop through the afternoon into
evening hours bringing the potential for severe thunderstorms
with damaging winds the primary threat, as noted above, which
could increase the wind threat more, but storm winds are not
reflected in these TAFs and will be closer to real-time. Have
started with thunderstorm mentions in Prob30 groups in this
issuance with some uncertainty remaining on the exact impacts
within 5SM of a terminal and additional uncertainty remaining on
the extent of visibility reductions or even ceilings with the
convection. Updates are likely in timing and impacts as
confidence in impacts and storm threats increase.

&&

.FIRE WEATHER...
Issued at 356 PM CDT Thu Mar 13 2025

A challenging fire weather forecast for Friday. Fire weather
partners on Wednesday indicated fire behavior more muted in the
areas that had snowpack last week, mainly across portions of western
into north central Iowa. However, expectations are that muted fire
behavior will be largely gone by tomorrow given our dry and warm
to near record temperatures today and tomorrow. So, fuels areawide
are expected to be critical and ready to burn on Friday. Winds
will also be near or above critical levels, particularly over
eastern and southern Iowa, with the sustained winds of 20 to 30
mph with gusts of 35 to 45 mph common. The main question - and
where the greatest uncertainty in the forecast lies - is the depth
of mixing and how low dewpoints and resultant RHs will fall. The
initial National Blend of Models (NBM) guidance would keep
dewpoints into the 40s or low 50s whereas the more mixed models
would suggest dewpoints at least 5 to 10 degrees lower. Our
forecast has favored some level of deeper mixing and thus lower
dewpoints with RHs currently forecast as low as 25 to 35%. We can
say with confidence that at least elevated fire weather conditions
will be areawide on Friday. With the uncertainty in mixing depth
potential and how low RHs will fall over southern into eastern
Iowa and in coordination with neighboring Iowa offices, have
issued a Fire Weather Watch for Friday afternoon for southern into
portions of central and eastern Iowa.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from this afternoon through this evening
for IAZ038-039-049-050-060>062-072>075-081>086-092>097.
Wind Advisory from 1 PM this afternoon to 10 PM CDT this
evening for IAZ038-039-049-050-060>062-072>075-081>086-092>097.

&&

DISCUSSION...Cogil
AVIATION...KCM
FIRE WEATHER...Ansorge
Hazardous weather outlook, Mar 13, 6:45 PM CDT, 8 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
645 PM CDT Thu Mar 13 2025

IAZ038-039-049-050-060>062-072>075-081>086-092>097-142345-
Grundy-Black Hawk-Marshall-Tama-Polk-Jasper-Poweshiek-Madison-
Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-
Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis-
645 PM CDT Thu Mar 13 2025

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A Wind Advisory and a Fire Weather Watch are in effect for the
area Friday afternoon and evening. Please refer to the National
Weather Service website at weather.gov/desmoines for further
details.

A potent low pressure system will bring the potential for severe
weather Friday afternoon and evening with a Slight to Enhanced
Risk of severe weather. Damaging winds will be the primary
threat, with gusts in excess of 70 mph possible, but tornadoes and
large hail are possible as well.

Gusty winds are expected again Saturday with a few gusts over 40
mph possible.

.SPOTTER INFORMATION STATEMENT...

Spotters may be needed Friday afternoon and early evening.

IAZ004>007-015>017-023>028-033>037-044>048-057>059-070-071-142345-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Crawford-Carroll-Greene-Boone-Story-
Audubon-Guthrie-Dallas-Cass-Adair-
645 PM CDT Thu Mar 13 2025

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A potent low pressure system will bring the potential for severe
weather Friday afternoon and evening with a Slight to Enhanced
Risk of severe weather. Damaging winds will be the primary
threat, with gusts in excess of 70 mph possible, but tornadoes and
large hail are possible as well.

Gusty SSE winds are also anticipated Friday afternoon even
outside of storms, with gusts from 35 mph to 45 mph possible.
Warm temperatures and these winds will also result in near-
critical fire weather conditions.

Far northwest Iowa may also see light snow with blowing snow
Saturday resulting in hazardous travel conditions at times.
Gusty winds are expected also Saturday with a few gusts over 40
mph possible.

.SPOTTER INFORMATION STATEMENT...

Spotters may be needed Friday afternoon and early evening.

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 2:38 PM CDTWind AdvisoryDMXBoone, Calhoun, Carroll, Cerro Gordo, Crawford, Emmet and 15 more27 hr
Mar 14, 4:04 PM CDTSevere Thunderstorm Warning Considerable damage threatDMXAdair, Audubon, Cass, Guthrie41 min
Mar 14, 4:13 PM CDTSevere Thunderstorm Warning Considerable damage threatDMXAdams, Clarke, Decatur, Ringgold, Taylor, Union47 min
Mar 14, 4:19 PM CDTSevere Thunderstorm Warning Considerable damage threatDMXAdair, Clarke, Dallas, Guthrie, Madison, Union41 min
Mar 14, 4:26 PM CDTSevere Thunderstorm Warning Considerable damage threatDMXAudubon, Carroll, Crawford, Greene, Guthrie64 min
Mar 14, 4:54 PM CDTHigh Wind WarningDMXAdams, Appanoose, Clarke, Davis, Decatur, Lucas and 6 more4 hr
Mar 14, 4:56 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene49 min
Mar 14, 4:57 PM CDTSevere Thunderstorm WarningDMXAdams, Audubon, Cass48 min
Mar 14, 5:01 PM CDTSevere Thunderstorm Warning Considerable damage threatDMXClarke, Decatur, Lucas, Madison, Marion, Ringgold and 3 more44 min
Mar 14, 5:03 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk, Story42 min
Mar 14, 5:12 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Sac48 min
Mar 14, 5:19 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Dallas, Guthrie, Madison41 min
Mar 14, 5:28 PM CDTSevere Thunderstorm WarningDMXBoone, Calhoun, Greene, Hamilton, Story, Webster47 min
Mar 14, 5:32 PM CDTSevere Thunderstorm WarningDMXDallas, Jasper, Madison, Marion, Polk, Poweshiek and 1 more43 min
Mar 14, 5:35 PM CDTSevere Thunderstorm Warning Considerable damage threatDMXAudubon, Boone, Carroll, Crawford, Dallas, Greene and 1 more40 min
Mar 14, 5:44 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Madison, Marion, Warren31 min
Mar 14, 5:49 PM CDTSevere Thunderstorm WarningDMXCalhoun, Hamilton, Hancock, Humboldt, Kossuth, Palo Alto and 3 more56 min
Mar 14, 5:54 PM CDTSevere Thunderstorm Warning Considerable damage threatDMXBoone, Grundy, Hamilton, Hardin, Jasper, Marshall and 2 more66 min
Mar 14, 6:04 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Crawford, Greene, Sac41 min
Mar 14, 6:42 PM CDTSevere Thunderstorm WarningDMXCalhoun, Humboldt, Kossuth, Palo Alto, Pocahontas36 min
Mar 14, 6:46 PM CDTSevere Thunderstorm Warning Considerable damage threatDMXGrundy, Jasper, Mahaska, Marshall, Poweshiek, Tama and 1 more59 min
Mar 14, 6:50 PM CDTSevere Thunderstorm WarningDMXButler, Cerro Gordo, Franklin, Grundy, Hamilton, Hancock and 4 more55 min

Nearby

Red Flag Warnings in Iowa, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.